How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 12240
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

I'm currently taking a series of antibiotics and tablets for

This answer was rated:

Hi, I'm currently taking a series of antibiotics and tablets for helicobacter pylori. I've experienced muscle weakness in my legs for a few weeks prior to this due to weight loss, however, since starting these tablets j have experienced heightened numbness in my right arm and fingers and also numbness in my lips tongue and right cheek as well as a slight twitch in my left eyelid. My GP recommends that I complete the course of antibiotics but I am worried about creating long term nerve damage. Any help would be much appreciated! Thanks
JA: Do you keep personal medical records to help track this?
Customer: It has only been for a couple of days so I know that the numbness occurs after the tablets and lasts a few hours
JA: Anything else in your medical history you think the Doctor should know?
Customer: I have IBS I've lost around a stone in the past two months through being unwell and on other GI medicine

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Customer: replied 1 year ago.
Thank you

Do you have any investigations done like a B12 level or hemoglobin% ?

Regards

Customer: replied 1 year ago.
I had complete blood tests a few weeks ago and they were great
Customer: replied 1 year ago.
I was taking some supplements at that time and I'm taking some now, because I'm primarily vegetarian

And please name the medicines you are taking now?

Regards

Customer: replied 1 year ago.
Omeprazole, amoxicillin and clarythromycin
Customer: replied 1 year ago.
500mg clarythromycin twice a day, 1g amoxicillin twice a day and 20mg omeprazole twice a day
Customer: replied 1 year ago.
I have experienced some insomnia, early satiety, vivid dreams and nausea since starting them

Thanks for the details

You can continue with the medicines

I would suggest that you should have serum Calcium and B-12 done if they have not been done recently

These medicines are unlikely to cause any such damage or neuropathy

Please do let me know if you have any other question

Regards

Customer: replied 1 year ago.
In having some more extensive bloods and nerve checks tomorrow by a GP for my leg weakness. Thank you for your help!

You are welcome

Please do let me know if you have any other question

If done please leave a 5-stars feedback rating

Regards

DR. EHTISHAM and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Is there anything I could eat or do to alleviate the numbness for now? Have tried applying heat with a hot water bottle

You should take a B-Complex multivitamin and also apply Capsaicin cream

Please do let me know if you have any other question

If done please leave a 5-stars feedback rating

Regards